MAUDE Adverse Event Report: ABBOTT LABORATORIES ABBOTT PRISM HBSAG CONFIRMATORY ASSAY

ABBOTT LABORATORIES ABBOTT PRISM HBSAG CONFIRMATORY ASSAY
Catalog Number 06E51-68
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complete information for patient, patient identifier: (b)(6) an evaluation is in process.A follow-up report will be submitted when the evaluation is complete.There is no further donor information provided due to privacy issues.
 
Event or Problem Description
The customer reported a false (b)(6) prism hbsag result on one donor.The results provided were: (b)(6) hbsag neat = 1.07s/co (>/=1.00s/co = (b)(6)) / repeat in duplicate = 1.11 / 1.14s/co.The sample had neutralizing confirmatory testing performed: 1.61s/co(>/=1.00s/co = (b)(6)) / retest = 1.57s/co / 1:500 = 0.54s/co (<1.00s/co = non(b)(6)) / 1.08s/co; undiluted 1.57s/co % neut = -4.62 (per the package insert additional dilution required); 1:500 dilution 1.08s/co % neut = 128.89 (confirmed (b)(6)).The samples tested (b)(6) for nat and (b)(6) for hbc.There was no reported impact to donor management.
 
Additional Manufacturer Narrative
Review of complaint activity associated with prism hbsag reagent lot number 03041m700 and prism hbsag confirmatory reagent lot number 96011m500 determined that there is normal complaint activity.Tracking and trending report reviewed and did not identify any trends.A review of labeling concluded that the issue is sufficiently addressed.Returns are not required as available field data are sufficient to review product performance.The customer field data were reviewed regarding initial reactive rates, repeat reactive rates and specificity for the prism, which were within package insert range.Historical review for non-conformances, potential non-conformances and deviations related to the lots and review did not reveal any issues with related lots.No product deficiency was identified for the prism hbsag reagent lot number 03041m700 and prism hbsag confirmatory reagent lot number 96011m500.

Brand Name
ABBOTT PRISM HBSAG CONFIRMATORY ASSAY
Common Device Name
HBSAG
Manufacturer (Section D)
ABBOTT LABORATORIES
100 abbott park road
abbott park IL 60064 3500
MDR Report Key8781729
Report Number1415939-2019-00142
Device Sequence Number14033685
Product Code KSJ
UDI-Device Identifier00380740062972
UDI-Public00380740062972
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2019
Device Catalogue Number06E51-68
Device Lot Number96011M500
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/20/2019
Supplement Date Received by Manufacturer08/08/2019
Initial Report FDA Received Date07/11/2019
Supplement Report FDA Received Date08/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LN 06D19-68, LOT # 03041M700; LOT # 03041M700; PRISM HBSAG, LN 06D19-68,; PRISM NEXT ANALYZER, LN 06A36-34; PRISM NEXT ANALYZER, LN 06A36-34, SN (B)(4); SERIAL # (B)(4), PRISM HBSAG